MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire core wire was noted to be kinked/bent 6cm from the proximal end.The distal tip nitinol tubing and core wire were noted to be fractured.The distal coil was noted to be stretched 1 cm from the tip.The nitinol tubing was noted to be fractured 18cm from the tip.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the operator shaped a 2m guidewire and brought a pro18 to reach the location.Then withdrew the guidewire and prepared to shape it again but the operator found the proximal of guidewire was kinked.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure, the patients anatomy was moderately tortuous.The guidewire was returned and it was confirmed that the proximal end of the guidewire was kinked, conforming the reported event.It was also noted that there was fractures and stretching noted to the distal nitinol tubing of the guidewire.It is probable that the proximal section of the guidewire was kinked as a result of handling of the device during the attempt to remove the guidewire, therefore an assignable cause of handling damage will be assigned to the as reported and as analyzed "guidewire proximal section kinked/bent".It is probable that there may nave been forces applied to the guidewire during retrieval of the wire from the anatomy, causing the guidewire distal end to stretch and fracture.An assignable cause of procedural factors will be assigned to the as analyzed "guidewire distal tip stretched" and "guidewire distal tip broken/fractured during use", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned device found that the subject guidewire tip was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19774347
Report Number3012931345-2024-00125
Device Sequence Number18210075
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public04546540688729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Catalogue NumberM00326010
Device Lot Number0000460990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO18 MICROCATHETER (STRYKER)
Patient Age67 YR
Patient SexUnknown
Patient RaceAsian